Alert archive / Nevada / River Flood Warnings in 2011
River Flood Warning 7, NWS Reno, NV
NWS Reno, NV issued this river flood warning at Jun 29, 2011, 1:09 PM PDT for Douglas County, Lyon County, Nevada. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2011, 1:09 PM PDT (20:09 UTC)
- Expired
- Jun 30, 2011, 10:29 AM PDT
- In force
- 21 hr
- Issued by
- NWS Reno, NV
- Flood severity
- Minor
Counties Douglas County, NV, Lyon County, NV
The radar
The Reno radar (KRGX), 88 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Walker River at Hoye Bridge nr Wellington (HOYN2). The gauge peaked at 7.01 ft at Jun 30, 2011, 8:00 AM PDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10297500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
434 WGUS45 KREV 292009 FLWREV FLOOD WARNING NATIONAL WEATHER SERVICE RENO, NV 109 PM PDT WED JUN 29 2011 ...THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEVADA... WEST WALKER RIVER AT HOYE BRIDGE NEAR WELLINGTON AFFECTING DOUGLAS AND LYON COUNTIES FOR THE WEST WALKER BELOW TOPAZ LAKE...INCLUDING SMITH AND WELLINGTON NEVADA...MINOR FLOODING IS POSSIBLE BEGINNING THURSDAY AFTERNOON. CONTINUED MELT OF THE LARGE SNOWPACK IN THE UPPER WALKER BASIN... COMBINED WITH RAINFALL FROM THE STORM ON WEDNESDAY...HAS RESULTED IN HIGH FLOWS ON THE WEST WALKER RIVER ABOVE TOPAZ LAKE. THESE FLOWS COULD CAUSE TOPAZ LAKE TO FILL BY EARLY THURSDAY MORNING...AND DIVERSIONS FROM THE WEST WALKER RIVER INTO TOPAZ LAKE WOULD END AT THAT TIME. AS A RESULT...A SIGNIFICANT RISE COULD OCCUR ON THE WEST WALKER RIVER BELOW TOPAZ LAKE BEGINNING THURSDAY MORNING...WITH MINOR FLOODING POSSIBLE IN THE SMITH AND WELLINGTON AREA BEGINNING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL VALUABLES...INCLUDING LIVESTOCK AND FARM EQUIPMENT...SHOULD BE MOVED AWAY FROM AREAS SUBJECT TO FLOODING. FOLLOW THE DIRECTIONS OF EMERGENCY OFFICIALS. IF STRUCTURES ARE LOCATED NEAR CURRENT RIVER LEVELS SANDBAGGING MAY BE NECESSARY. DO NOT DRIVE CARS THROUGH FLOODED AREAS AS RUSHING WATER CAN EASILY SWEEP A CAR AWAY. PEOPLE LIVING OR PLANNING OUTDOOR ACTIVITIES ON RIVERS AND STREAMS SHOULD TAKE CARE IN AND NEAR THE WATER. WATER TEMPERATURES ARE VERY COLD AND WATER CAN BE FAST FLOWING...TURBULENT AND DEEP. THE NEXT FORECAST UPDATE FOR THESE LOCATIONS WILL BE ISSUED BY THURSDAY AFTERNOON...JUNE 30TH. && NVC005-019-010209- /O.NEW.KREV.FL.W.0007.000000T0000Z-000000T0000Z/ /HOYN2.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 109 PM PDT WED JUN 29 2011 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLOOD WARNING FOR THE WEST WALKER RIVER AT HOYE BRIDGE NEAR WELLINGTON. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 AM WEDNESDAY THE STAGE WAS 6.8 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS POSSIBLE AFTER NOON THURSDAY. * FORECAST...THE RIVER MAY TO RISE TO NEAR 8.0 FEET BY NOON THURSDAY. * IMPACT...AT 8.0 FEET...FLOOD STAGE. MINOR FLOODING OF LOWLANDS...PASTURE...AND RURAL ROADS ON THE WEST WALKER RIVER FROM TOPAZ LAKE TO MASON...INCLUDING SMITH AND WELLINGTON. $$
2 follow-up statements
165 WGUS85 KREV 292313 FLSREV FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO, NV 413 PM PDT WED JUN 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CALIFORNIA... WEST WALKER RIVER ABOVE TOPAZ LAKE AFFECTING MONO COUNTY CALIFORNIA WEST WALKER RIVER BELOW TOPAZ LAKE AFFECTING DOUGLAS AND LYON COUNTIES NEVADA FOR THE WEST WALKER RIVER ABOVE TOPAZ LAKE...INCLUDING WALKER...COLEVILLE AND TOPAZ CALIFORNIA... MINOR TO MODERATE FLOODING IS FORECAST WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING DUE TO A COMBINATION OF MELTING SNOW AND HEAVY RAINFALL. THE WEST WALKER ABOVE TOPAZ LAKE IS EXPECTED TO CREST LATE WEDNESDAY EVENING IN THE UPPER WEST WALKER RIVER CANYON...NEAR MIDNIGHT IN THE LOWER CANYON AND EARLY THURSDAY MORNING IN THE ANTELOPE VALLEY-COLEVILLE AREA. WARMER TEMPERATURES LATER THIS WEEK WILL AGAIN INCREASE SNOWMELT...AND THE POTENTIAL FOR MINOR LOWLAND FLOODING REMAINS THROUGH THE WEEKEND ON WEST WALKER RIVER ABOVE TOPAZ LAKE. FOR THE WEST WALKER BELOW TOPAZ LAKE...INCLUDING SMITH AND WELLINGTON NEVADA... MINOR FLOODING IS POSSIBLE BEGINNING THURSDAY AFTERNOON. THE HIGH FLOWS ABOVE TOPAZ LAKE MAY CAUSE TOPAZ TO FILL BY EARLY THURSDAY MORNING...AND DIVERSIONS FROM THE WEST WALKER RIVER INTO TOPAZ LAKE WOULD END AT THAT TIME. AS A RESULT...A SIGNIFICANT RISE COULD OCCUR ON THE WEST WALKER RIVER BELOW TOPAZ LAKE BEGINNING THURSDAY MORNING...WITH MINOR FLOODING POSSIBLE IN THE SMITH AND WELLINGTON AREA BEGINNING THURSDAY AFTERNOON...AND COULD CONTINUE THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE LIVING OR PLANNING OUTDOOR ACTIVITIES ON RIVERS AND STREAMS SHOULD TAKE CARE IN AND NEAR THE WATER. WATER TEMPERATURES ARE VERY COLD AND WATER CAN BE FAST FLOWING...TURBULENT AND DEEP. ALL VALUABLES...INCLUDING LIVESTOCK AND FARM EQUIPMENT...SHOULD BE MOVED AWAY FROM AREAS SUBJECT TO FLOODING. FOLLOW THE DIRECTIONS OF EMERGENCY OFFICIALS. DO NOT DRIVE CARS THROUGH FLOODED AREAS AS RUSHING WATER CAN EASILY SWEEP A CAR AWAY. FLOWS ON TRIBUTARIES OF THE WALKER RIVER IN WESTERN MONO COUNTY WILL REMAIN HIGH THIS WEEK...WITH FLOODING OF HIKING TRAILS...CAMPGROUNDS AND BACK COUNTRY ROADS. THE NEXT FORECAST UPDATE FOR THESE LOCATIONS WILL BE ISSUED BY THURSDAY AFTERNOON...JUNE 30TH. THESE RIVER FORECASTS ARE BASED ON FORECAST RAINFALL AND TEMPERATURE CONDITIONS AT TIME OF ISSUANCE. IF ACTUAL CONDITIONS VARY FROM THESE FORECASTS...RIVER CONDITIONS WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. && CAC051-010513- /O.EXT.KREV.FL.W.0006.000000T0000Z-000000T0000Z/ /WWBC1.2.RS.110629T1330Z.000000T0000Z.000000T0000Z.NO/ 413 PM PDT WED JUN 29 2011 THE FLOOD WARNING CONTINUES FOR THE WEST WALKER RIVER NEAR COLEVILLE. * UNTIL FURTHER NOTICE. * AT 3:30 PM WEDNESDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 6.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...IN THE UPPER WEST WALKER RIVER CANYON...THE RIVER WILL RISE TO NEAR 6.5 FEET BY LATE WEDNESDAY EVENING. THE CREST WILL ARRIVE IN THE ANTELOPE VALLEY-COLEVILLE AREA BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. IT IS EXPECTED TO RISE ABOVE FLOOD STAGE AGAIN BY SATURDAY MORNING. * IMPACT...AT 6.5 FEET...MODERATE FLOODING OF LOWLANDS...PASTURES AND SOME RURAL ROADS FROM THE WEST WALKER RIVER CANYON TO TOPAZ LAKE... INCLUDING WALKER...COLEVILLE AND TOPAZ CALIFORNIA. APPROXIMATELY 3800 CFS WITH A 1 IN 10 CHANCE...OF OCCURRING ANY YEAR. $$ NVC005-019-010513- /O.CON.KREV.FL.W.0007.000000T0000Z-000000T0000Z/ /HOYN2.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 413 PM PDT WED JUN 29 2011 THE FLOOD WARNING CONTINUES FOR THE WEST WALKER RIVER AT HOYE BRIDGE NEAR WELLINGTON. * UNTIL FURTHER NOTICE. * AT 3:31 PM WEDNESDAY THE STAGE WAS 6.8 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS POSSIBLE AFTER NOON THURSDAY...AND MAY CONTINUE THROUGH THE WEEKEND. * FORECAST...THE RIVER MAY TO RISE TO NEAR 8.0 FEET BY NOON THURSDAY. * IMPACT...AT 8.0 FEET...FLOOD STAGE. MINOR FLOODING OF LOWLANDS...PASTURE...AND RURAL ROADS ON THE WEST WALKER RIVER FROM TOPAZ LAKE TO MASON...INCLUDING SMITH AND WELLINGTON. $$
572 WGUS85 KREV 301729 FLSREV FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO, NV 1029 AM PDT THU JUN 30 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEVADA... WEST WALKER RIVER BELOW TOPAZ LAKE AFFECTING DOUGLAS AND LYON COUNTIES FOR THE WEST WALKER BELOW TOPAZ LAKE...INCLUDING SMITH...WELLINGTON AND MASON NEVADA... TOPAZ LAKE WAS ABLE TO ABSORB THE HIGH FLOWS WEDNESDAY ON THE UPPER WEST WALKER RIVER WITHOUT FILLING TO CAPACITY. AS A RESULT...FLOWS ARE EXPECTED TO REMAIN BELOW FLOOD LEVELS ON THE WEST WALKER RIVER BELOW TOPAZ LAKE THROUGHOUT THE INDEPENDENCE DAY WEEKEND...AND THE FLOOD WARNING FOR THE WEST WALKER RIVER BELOW TOPAZ LAKE HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOWS ON THE WEST WALKER RIVER AND ITS TRIBUTARIES WILL REMAIN HIGH THROUGH THIS WEEKEND...WITH FLOODING OF HIKING TRAILS...CAMPGROUNDS AND BACK COUNTRY ROADS. PEOPLE LIVING OR PLANNING OUTDOOR ACTIVITIES ON RIVERS AND STREAMS IN THE EASTERN SIERRA THIS WEEKEND SHOULD TAKE CARE IN AND NEAR THE WATER. WATER TEMPERATURES ARE VERY COLD AND WATER CAN BE FAST FLOWING...TURBULENT AND DEEP. DO NOT DRIVE CARS THROUGH FLOODED AREAS AS RUSHING WATER CAN EASILY SWEEP A CAR AWAY. IF ACTUAL CONDITIONS VARY FROM THOSE FORECAST...RIVER CONDITIONS WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. && NVC005-019-301759- /O.CAN.KREV.FL.W.0007.000000T0000Z-110630T1729Z/ /HOYN2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 1029 AM PDT THU JUN 30 2011 THE FLOOD WARNING IS CANCELLED FOR THE WEST WALKER RIVER AT HOYE BRIDGE NEAR WELLINGTON. * AT 9:30 AM THURSDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 8.0 FEET. * NO FLOODING IS EXPECTED THROUGH THE INDEPENDENCE DAY WEEKEND. * FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR 7.0 FEET THROUGH THE WEEKEND. * IMPACT...AT 7.0 FEET...NO FLOODING. APPROX. 1940 CFS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this river flood warning went out at Jun 29, 10:20 AM PDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 29, 10:20 AM PDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RENO NV 1020 AM PDT WED JUN 29 2011 .UPDATE... UPPER LOW IS BEGINNING TO MOVE EAST AT A FASTER PACE AS UPPER JET WORKS AROUND TO EAST SIDE OF SYSTEM AND PACNW TROUGH ADVANCES INLAND. LARGE SCALE LIFT WILL CONTINUE IN ADVANCE OF UPPER LOW WITH DAYTIME HEATING ADDING TO ABUNDANT MOISTURE TO INCREASE INSTABILITY. HEATING/LARGE SCALE LIFT WILL MAXIMIZE OVER THE BASIN AND RANGE EARLY THIS AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS. LOW-MID LEVEL SHEAR PROFILES ALONG FRONTAL BOUNDARY HAVE BEEN ELEVATED THIS MORNING ACROSS FAR EASTERN PERSHING AND CHURCHILL COUNTIES WITH RADAR SHOWING ROTATION IN DEEPER CELLS. LATEST SPC MESOSCALE ANALYSIS WERE INDICATING LARGE 0-3KM SRM IN THIS AREA. SO A FEW STORMS WILL BECOME ORGANIZED AND STRONG THROUGH EARLY AFTERNOON BEFORE THE MAIN FOCUS SHIFTS EAST OF AREA. CONDITIONS SHOULD IMPROVE QUICKLY FROM WEST TO EAST THIS EVENING ON BACK SIDE OF TROUGH. RAINFALL AMOUNTS HAVE GENERALLY BEEN AROUND 0.50-1.00 INCHES IN THE SIERRA WITH 0.10-0.25 INCHES OVER WESTERN NV. AMOUNTS WILL BE MORE SPOTTY DUE TO THE CONVECTIVE NATURE THIS AFTERNOON BUT SHOULD BE AROUND 0.10 INCH OR LESS IN MOST LOCATIONS EXCEPT WHERE HEAVIER CELLS DEVELOP AND PRODUCE UPWARDS TO 0.25 INCH AMOUNTS IN THE BASIN AND RANGE. HOHMANN && .PREVIOUS DISCUSSION... /ISSUED 305 AM PDT WED JUN 29 2011/ SHORT TERM... ANOMALOUSLY COLD/DEEP UPPER LOW OVER SAN FRANCISCO WILL CONTINUE TO BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION THIS MORNING AS IT BEGINS TO SWING INLAND. AS OF 3 AM...RAINFALL AMOUNTS GREATER THAN 0.75 INCH HAVE BEEN MEASURED IN MANY AREAS OVER AND WEST OF THE SIERRA CREST...WITH BETWEEN 0.20-0.40 INCH FOR MOST SIERRA LOCATIONS EAST OF THE CREST...LOCALLY OVER 0.50 INCH ON THE WEST SHORE OF LAKE TAHOE. SHOWERS HAVE BEGAN SPILLING OVER INTO WRN NV LATE LAST NIGHT BUT SO FAR MOST LOCATIONS HAVE SEEN LESS THAN 0.10 INCH. SNOW LEVELS HAVE BEEN SLOW TO FALL...BUT SHOULD STILL DROP TO 8500-9000 FT THIS MORNING. A FEW INCHES OF WET SNOW IS POSSIBLE ON THE HIGHEST PEAKS. NUMEROUS SHOWERS OVER THE SIERRA AND NWRN NV WILL TAPER TO SCATTERED SHOWERS THROUGH THE MID TO LATE MORNING HOURS AS THE UPPER LOW MOVES INTO THE SIERRA. 00Z MODELS STILL SHOW GOOD INSTABILITY OVER EASTERN PERSHING...CHURCHILL...AND MINERAL COUNTIES LATE THIS MORNING AND AFTERNOON UNDER THE LEADING EDGE OF THE COLD POOL ALOFT. 00Z MODELS ALSO DEPICT STRONG CONVERGENCE ALONG A SURFACE BOUNDARY TO THE EAST OF HWY 95. STILL EXPECT SCATTERED THUNDERSTORMS TO DEVELOP IN THESE AREAS LATE THIS MORNING OR EARLY AFTERNOON...THEN QUICKLY PUSH EAST INTO CNTRL NV. HIGHS TODAY WILL BE WELL BELOW AVERAGE WITH THE UPPER LOW OVERHEAD. 700 MB TEMPS AS LOW AS -2C AND 500 MB HEIGHTS IN THE 560S WILL KEEP TEMPS IN THE 60S ALONG THE HWY 395 CORRIDOR AND IN THE 50S FOR THE SIERRA VALLEYS AND TAHOE BASIN. THE WIND WILL PICK UP AGAIN THIS AFTERNOON ACROSS WRN NV...BUT WITH GUSTS ONLY TO AROUND 25 MPH. THE UPPER LOW WILL EJECT WEDNESDAY NIGHT BRINGING AN END TO THE THREAT FOR SHOWERS AND THUNDERSTORMS. OVERNIGHT LOW TEMPS WILL BE ON THE COOL SIDE FOR ALMOST JULY AS DRIER AIR MOVES IN AND SKIES BEGIN TO CLEAR. HIGH PRESSURE WILL BUILD OVER THE ERN PAC AND SWRN STATES THE LATTER HALF OF THE WEAK...WITH ZONAL FLOW ALOFT AND RISING HEIGHTS OVER OUR REGION. THIS WILL BRING GRADUAL WARMING WITH HIGHS RETURNING TO NEAR AVERAGE BY FRIDAY AND TO SEVERAL DEGREES ABOVE AVERAGE BY SATURDAY. WINDS WILL GENERALLY BE LIGHT THROUGH FRIDAY AS MODELS PROJECT WEAK SURFACE GRADIENTS...WITH A THERMAL TROUGH TO THE WEST OF THE SIERRA CREST. SCV LONG TERM...SATURDAY THROUGH TUESDAY... MEDIUM RANGE MODELS AGAIN SHOWING GOOD AGREEMENT THROUGH THE BULK OF THE EXTENDED PERIOD AS FOUR CORNERS HIGH BUILDS EARLY BEFORE STARTING TO SHIFT TO THE EAST A BIT BY THE END OF THE PERIOD. ECMWF AND GFS DO HINT AT A SHORT WAVE TROF MOVING TOWARD THE RGN FROM THE WEST BY THE END OF THE PERIOD WHILE MOST MODELS SHOW A WEAK DISTURBANCE LIFTING NORTH AROUND THE PERIPHERY OF THE HIGH MONDAY/TUESDAY. BEST INSTABILITY SHOULD BE MONDAY AND TUESDAY WITH SOME OVERNIGHT CONVECTION POSSIBLE INTO MONDAY NIGHT. PWAT PROG NOT AS WET TODAY AS 24 HOURS AGO...BUT STILL UP TO ALMOST 0.75 INCHES FOR THE SRN CWA BY TUESDAY AFTN. WILL KEEP ISOLD TSTMS ACROSS THE SOUTH ON SUNDAY AND INTRODUCE THEM FARTHER NORTH BY MONDAY/TUESDAY AND MENTION SHOWERS AS WHILE FOR THOSE DAYS. ALTHOUGH THE FAR NRN ACTIVITY COULD WELL BE DRY BOTH DAYS. LIGHT H700 FLOW ACROSS THE SRN CWA WILL ADD TO CHANCES FOR WET STORMS BY MONDAY. HIGHS REACH AROUND 10 DEGREES ABOVE AVERAGE BY SUNDAY AND CONTINUE INTO THE EARLY PART OF NEXT WEEK. MLF AVIATION... UPPER LOW TO MOVE OVER THE RGN TODAY WITH PERIODS OF RAIN AND TSTMS THROUGH MUCH OF THE DAY. BETTER CONVECTION COVERAGE TO THE EAST OF HIGHWAY 95 TODAY WHILE LOWEST CIGS/VSBYS WILL BE CONFINED TO THE SIERRA AND INTO NORTHEAST CALIFORNIA. CIGS SHOULD DROP BELOW VFR THIS MORNING BUT NOT LIKELY TO GO AS LOW AS IFR EXCEPT NEAR THE HIGHER ELEVATIONS. PERIODS OF LIGHT TO MODERATE RAIN BELOW 9000 FEET COULD ALSO DROP VSBYS TO AROUND 4 MILES AT TIMES. HIGHER ELEVATIONS SHOULD SEE SOME LIGHT SNOW AS SNOW LEVELS DROP THROUGH THE MORNING WITH MOUNTAIN OBSCURATION AND IFR CONDITIONS ABOVE 9000 FEET. TO THE EAST CIGS LOWER TO AROUND 3500 FEET AND POSSIBLY LOWER FOR A BRIEF TIME THIS MORNING WHEN HEAVIEST BAND OF PCPN MOVES INTO WRN NV. VSBYS SHOULD STAY ABOVE 4 MILES. WINDS LESS TODAY IN CORE OF UPPER LOW EXCEPT IN AREAS EAST OF HIGHWAY 95 WHERE CONVECTION OCCURS AND SFC WINDS COULD BE ERRATIC AND GUSTY. MLF HYDROLOGY... ANOMALOUSLY COLD UPPER LEVEL LOW CONTINUES MOVING EAST OVER THE AREA TODAY BRINGING COOLER TEMPS...SO LESS SNOWMELT THROUGH TODAY AND TONIGHT. BUT THERE REMAIN FLOODING CONCERNS AS LIGHT TO MODERATE RAINS FALL OVER PARTS OF THE REGION...WITH THE HEAVIEST RAIN FROM TAHOE NORTH. PCPN TOTALS SO FAR HAVE NOT BEEN QUITE AS HIGH AS EXPECTED...ALTHOUGH SOME AREAS OF LASSEN COUNTY INTO NRN WASHOE COUNTY HAVE SEEN STORM TOTALS APPROACHING 0.75 INCHES. FARTHER SOUTH TOTALS HAVE BEEN AROUND 0.50 INCHES ALONG THE CREST IN THE TAHOE AREA AND LESS TO THE SOUTH INTO ALPINE AND MONO COUNTIES. STILL EXPECTING ADDITIONAL RAIN THIS MORNING MANY AREAS...MAYBE ANOTHER 0.25-0.35 INCHES. SNOW LEVELS HAVE BEEN SLOW TO FALL AS WELL...AT OR ABOVE 9500 FEET NOW. THIS SHOULD LOWER A BIT MORE THROUGH THE MORNING BEFORE RISING THIS AFTERNOON. SO MOST PCPN FALLS AS RAIN TODAY...AND WILL CONTRIBUTE SOME TO MELTING MORE SNOW AND CAUSE DIRECT RUNOFF OVER AREAS THAT HAVE LITTLE SNOW AND HAVE RECEIVED RAIN ALREADY. IN THE TAHOE AREA SOME SMALL STREAMS HAVE RESPONDED WELL THIS MORNING WITH ADDITIONAL RESPONSES POSSIBLE AS MORE RAIN FALLS. NO SIGNIFICANT FLOODING HAS OCCURRED OR IS EXPECTED UNLESS RAIN RATES INCREASE MUCH MORE. BUT SOME FLOODING OVER VERY LOW LYING AREAS NEAR THE SMALL STREAMS IS POSSIBLE THIS MORNING. SO WILL MAINTAIN THE AREAL FLOOD ADVISORY THERE THROUGH THE DAY AND LET LATER SHIFTS EVALUATE. TO THE NORTH THE HEAVIEST RAINS IN LASSEN COUNTY ARE MAINLY EAST OF THE SUSAN RIVER BASIN AND THE RIVER HAS NOT RESPONDED AS MUCH AS FORECAST. MORE RAINS ARE POSSIBLE TODAY...BUT SHOULD NOT CAUSE MUCH IN THE WAY OF FLOODING CONCERNS. THE WALKER RIVER BASIN REMAINS THE GREATEST CONCERN AS IT STILL HAS THE LARGEST HIGH ELEVATION SNOWPACK OF ANY BASIN AND THE RAINFALL WILL HELP MELT OFF ADDITIONAL SNOW. THE WEST WALKER RIVER ABOVE TOPAZ WILL SEE MINOR FLOODING LATER TODAY DUE TO RAIN AND SNOWMELT RUNOFF...WITH NEAR MODERATE FLOODING POSSIBLE LATER TONIGHT...SO WILL MAINTAIN THE FLOOD WARNING TODAY. WHILE DOWNSTREAM THERE HAS BEEN A SLIGHT DECREASE IN THE FLOWS...THIS SHOULD REVERSE IN THE NEXT FEW DAYS AS FLOWS INCREASE AGAIN FROM TODAY'S MELT AND INCREASED MELT LATER THIS WEEK AS TEMPERATURES WARM AGAIN. A FLOOD WARNING REMAINS IN EFFECT FOR MODERATE FLOODING FROM MASON TO THE WEBER RESERVOIR. PREVIOUSLY SPOTTERS REPORTED WATER TO WITHIN A COUPLE OF INCHES OF BRIDGE BOTTOMS CROSSING THE WALKER RIVER IN THE MASON VALLEY...WITH SIGNIFICANT FLOODING OF AGRICULTURAL AREAS. IN ADDITION...FLOOD WATERS ARE NEARING THE LOWEST STRUCTURES ALONG THE RIVER. DOWNSTREAM OF WEBER RESERVOIR ON THE MAINSTEM WALKER AND TOPAZ LAKE ON THE WEST WALKER REMAIN UNDER A FLOOD WATCH AS ADDITIONAL RELEASES MAY BE NECESSARY. SMALLER CREEKS AND STREAMS THROUGHOUT MONO COUNTY HAVE ALREADY SEEN MINOR FLOODING DUE TO SNOWMELT AND ALTHOUGH THEY HAVE RECEDED SLIGHTLY DUE TO THE COOLER TEMPERATURES...THESE WILL RISE ONCE AGAIN WITH THE RAIN FALLING ON TOP OF A RIPE HIGH ELEVATION SNOW PACK AND ADDITIONAL FLOODING MAY BE POSSIBLE LATER THIS WEEK AS ABOVE AVERAGE TEMPERATURES RETURN TO THE AREA. GREATEST FLOODING CONCERNS IN THE SMALLER STREAMS INCLUDE AREAS ABOVE BRIDGEPORT...IN THE LEE VINING AREA...THE MAMMOTH LAKES AREAS AND THE UPPER REACHES OF THE OWENS RIVER IN FAR SRN MONO COUNTY. PREVIOUS REPORTS INCLUDE SEVERAL CAMPGROUNDS ALONG CREEKS AND STREAMS FLOODING IN ADDITION TO BACKCOUNTRY ROADS. AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR MONO COUNTY. DF/MLF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jun 29, 7:48 AM PDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
748 AM PDT WED JUN 29 2011
NVZ004-291530-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
748 AM PDT WED JUN 29 2011
...STRONG STORM OVER FAR NORTHEAST PERSHING COUNTY...
AT 742 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES NORTH OF MOUNT TOBIN...OR 22 MILES
SOUTHWEST OF VALMY...AND MOVING NORTHEAST AT 25 MPH.
FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...
CAN BE EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 4068 11728 4056 11729 4046 11742 4058 11760
4070 11748 4069 11731
TIME...MOT...LOC 1447Z 221DEG 24KT 4059 11742
HOHMANNSpecial weather statement, Jun 29, 11:54 AM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1154 AM PDT WED JUN 29 2011
NVZ004-291915-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1154 AM PDT WED JUN 29 2011
...STRONG THUNDERSTORMS NEAR MIDDLEGATE...
AT 1148 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRVIEW
PEAK TO 14 MILES SOUTHEAST OF COLD SPRINGS...AND MOVING NORTH AT 25
MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN...MARBLE SIZED HAIL...AND
STRONG GUSTY WINDS OF 40 TO 50 MPH... ARE EXPECTED WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...COLD SPRINGS...FRENCHMAN...
MIDDLEGATE...JUNCTION US 50 AND NV 121...DIXIE VALLEY
ROAD...JUNCTION HIGHWAY 50 AND HIGHWAY 722 AND FAIRVIEW PEAK.
THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 50 NEAR MIDDLEGATE.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 3937 11770 3937 11775 3927 11771 3922 11771
3918 11775 3917 11831 3942 11828 3945 11763
3943 11763
TIME...MOT...LOC 1852Z 191DEG 19KT 3923 11823 3924 11773
HOHMANNThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:48 AM PDT | Special Weather Statement | REV | 42 min | |
| Jun 29, 7:54 AM PDT | Tornado Warning | REV | Pershing | 36 min |
| Jun 29, 11:54 AM PDT | Special Weather Statement | REV | Churchill | 21 min |
Nearby
River Flood Warnings in Nevada, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.